Anyone know anything about depression??

  1. I suffered PPD after both kids.

    After my 1st child I never sought treatment. The problem healed 12 months after my 1st son's birth.

    After son #2 I got the depression again. But this time I tought I'd seek help. Well I feel worse and after 15 months post-partum I'm getting worse and worse. Especially after the past 1-2 weeks.

    Has anyone seen adverse reactions with psychiatric drugs? I've been on Wellbutrin (dev. photophobia/my rt. arm went limp and numb for a minute)--that was 4 days after starting wellbutrin...the Dr. said stop it...you're more than likely having a reaction.

    Then I started Paxil....I felt great!! But then my legs turned black and blue. I'm not saying a little bit of eccymosis. But nearly my entire legs.

    Stopped that then started Prozac. Started with 20 mg....and I felt slightly anxious, more easily agitated. Well we increased it to 40 mg and now 6 weeks after I feel HORRIBLE!! I get tense panicky feeling.

    I've been treated by a general practitionor but now I'll be seeing a psychiatrist. But with the insurance I have it doesn't sound like I'll see anyone soon. (or as soon as I'd like)

    I'm scared to start a new medication. In the mean time my Dr. put me on another anti-depressant....I'm to the point of getting off of everything.
    •  
  2. 10 Comments

  3. by   live4today
    Askater...(((((HUGS))))) There is another thread on here about anti-depressants...has some really helpful information on that thread. Perhaps you've already read that thread, but if not, check it out. Post partum depression is something that you cannot just ignore, that much I know. Don't stop seeing a therapist, or ob/gyn doctor at least. Have your ob/gyn run some lab work to see if your bloodwork is all WNL....or not. Make them pay attention to your problem until you get some help. I'll keep you in my prayers. :kiss
  4. by   askater11
    Thanks for the response.

    I went to my medical Dr. He thinks I'm having a reaction to Prozac. I started Prozac postpartum for PPD. My medical Dr.'s sending me to a psychiatrist....unfortunately the Psy. is not available until August.

    I can't wait until I feel better....I've never in my life experienced panic attacks.
  5. by   micro
    yes, more than i would like to, actually.....

    hold no stigma about it please.....

    actually cheerfuldooer said and speaks to this well.....

    of course you have friends here and a friend in me anytime.....
    PM anytime.........
  6. by   Hardknox
    DO NOT wait until August to see the psychiatrist. There must be another one you can see....believe me, it'll just get worse the longer you wait and there IS help out there. Call your medical doctor and ask for another him to recommend someone else.
    Half the world is on antidepressants...it's a cruel world out there. If you get on the right med and see the right person, life will be great again. Don't give up.:uhoh21:
  7. by   micro
    askater11,
    if you truly feel that you need the help of a medication, your PMD should and can prescribe something to get you to the date of seeing someone else if they will not or feel not appropriate to continue to see you for ?depression.

    did your PMD also rule out other factors, depression is very real and much more biochemical and physical than even know is realized, but there are also other factors.........
    -------no need to spell them out, you know them..........
    just make sure that your whole body and mind is taken into consideration and not just "it's in the............."

    stand up for yourself.........even when it is hard to stand.....

    the light at the end of tunnel starts out with just a hint of gold, then the sun shines.........

    been there and done that micro.....
    and would do it again if necessary
    PM anytime if you need an ear.....
    I have bony shoulders, but they support some great ears.........

    do what you gotta do.....
    cause you are important to you.....
    and of course to me and all of us too.....

    been there and done that micro and out
  8. by   prn nurse
    I see xanax ordered all the time for anxiety/panic attacks...been seeing it ordered specifically for that for at least 3 years and all the patients say it helps and havent' heard of any reactions with it...maybe the family doc will call it in and u can try that and get relief til august.
  9. by   suzannasue
    Ahhhhhh,yes,depression...my first,middle and last name...
    have been on several meds...they are sorta like clothes,not all fit the person. Would encourage you to seek counseling before August...and also would encourage you to stay attuned to te situation when in counseling,also...couselors are also like clothes...seek one who has a specialty in PPD or womens's depressive disorders...do what you have to do to take care of yourself...become your own advocate.
    Many of us in this profession have depressive disorders,for a variety of reasons. Get labs done as suggested by other posters...we women are extremely complicated chemically and cannot be lumped into one category...and our MD's need to realize that our bodies/minds cannot be treated based on "male" prototypes.
    Stay on your MD's case and get the help you need...soon.
    And askater11...keep us posted...we do care.
    OK yall... I cannot carry a tune in a bucket,but overwhelm my lack of voice with your harmonies...mmmmmmm-----K????
    LALALALALALA....
    DEDICATED TO ASKATER11
    (with credit and thanks to Bill Withers)

    Sometimes in our lives,
    We all have pain,we all have sorrow,
    But if we are wise,
    We know that there's always tomorrow

    Lean on me, when you're not strong
    And I'll be your friend, I'll help you carry on
    For,it won't be long
    'Til I'm gonna need someone to lean on

    Please swallow your pride
    If I have things you need you need to borrow
    For no one can fill
    Those of your needs that you won't let show

    You just call on me sister when you need a hand
    We all need somebody to lean on
    I just might have a problem that you'll understand
    We all need somebody to lean on.

    If there is a load
    You have to bear,that you can't carry
    I'm right up the road
    I'll share your load if you just call me
    Call me if you need a friend,
    Call me....





    OK...that was great...I left out a couple of the more repetative refrains....I know you know the song...
    Come here often,make contact...
    We understand more than you realize...lighten your load...we will cheer you on...
    Take care...
  10. by   live4today
    Originally posted by suzannasue
    Ahhhhhh,yes,depression...my first,middle and last name...
    have been on several meds...stay attuned
    (with credit and thanks to Bill Withers)

    Sometimes in our lives,
    We all have pain,we all have sorrow,
    But if we are wise,
    We know that there's always tomorrow

    Lean on me, when you're not strong
    And I'll be your friend, I'll help you carry on
    For,it won't be long
    'Til I'm gonna need someone to lean on

    Please swallow your pride
    If I have things you need you need to borrow
    For no one can fill
    Those of your needs that you won't let show

    You just call on me sister when you need a hand
    We all need somebody to lean on
    I just might have a problem that you'll understand
    We all need somebody to lean on.

    If there is a load
    You have to bear,that you can't carry
    I'm right up the road
    I'll share your load if you just call me
    Call me if you need a friend,
    Call me....

    Awwwww....suzannasue...thanks for the wonderful memories! I just love to hear Bill Withers sing. He sings the stone truth, doesn't he? Think he really understands depression from a personal viewpoint? :chuckle I'm sitting here singing that song right now. I haven't heard it in years, but it makes me feel better right now. I've been a little down today, so thanks for perking up my spirit a tadbit! :kiss

    Don't miss out on a blessing because it isn't packaged the way that you expect." -- Author: Unknown
  11. by   fab4fan
    Prozac has been seen to cause "manic" type rxns. in some individuals, and even paradoxical rxns., i.e. increased depression.

    SSRI's can also cause serotonin syndrome (paresthesias, neuro. impairment, n/v) in some people; I had a doc give Paxil to me for migraine and I had serotonin synd. requiring ICU admit.

    There are some TCA's that cause less side effects/better tolerated; don't wait to see your doc...this needs to be addressed ASAP.

    Take care of yourself!
  12. by   Furball
    Be careful with prozac. A good friend's husband had a terrible reaction to it a few weeks after starting on it. His depression worsened greatly, he ended up pouring gasoline on himself and lit a match.....he did not survive.:stone

    This is NOT something that should wait until next month.

close